Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 75, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 19, 2012, 3:47 PM EDT. It took effect at Oct 20, 2012, 2:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:47 PM EDT (19:47 UTC)
- In effect from
- Oct 20, 2012, 2:00 AM EDT
- Expired
- Oct 20, 2012, 5:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
068 WHUS73 KIWX 191947 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EDT FRI OCT 19 2012 LMZ043-046-200400- /O.NEW.KIWX.SC.Y.0075.121020T0600Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 PM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. * WINDS: WEST WINDS 10 TO 20 KNOTS BECOMING NORTHWEST ON SATURDAY. GUSTS TO 25 KNOTS POSSIBLE LATE TONIGHT AND SATURDAY. * WAVES: BUILDING TO 3 TO 6 FEET TONIGHT THROUGH SATURDAY AFTERNOON BEFORE DECREASING IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
462 WHUS73 KIWX 200210 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EDT FRI OCT 19 2012 LMZ043-046-201015- /O.CON.KIWX.SC.Y.0075.121020T0600Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. * WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET OVERNIGHT...CONTINUING INTO SATURDAY AFTERNOON BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
745 WHUS73 KIWX 200842 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT SAT OCT 20 2012 LMZ043-046-201645- /O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: WEST 5 TO 15 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
301 WHUS73 KIWX 201016 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 616 AM EDT SAT OCT 20 2012 LMZ043-046-201830- /O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 616 AM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: WEST 10 TO 20 KNOTS EASING TO 5 TO 15 KNOTS. * WAVES: 3 TO 6 FEET...SUBSIDING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
062 WHUS73 KIWX 201512 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1112 AM EDT SAT OCT 20 2012 LMZ043-046-202100- /O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1112 AM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: WEST 10 TO 15 KNOTS EASING TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES: 3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 WHUS73 KIWX 202050 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 PM EDT SAT OCT 20 2012 LMZ043-046-202200- /O.EXP.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 PM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 1:25 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 19, 1:25 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 125 PM EDT FRI OCT 19 2012 .AVIATION... NEXT IN A SERIES OF SHORT WAVES ROUNDING BASE OF STACKED UPPER LOW. RAIN WAS INCREASING JUST TO SOUTH AND WEST OF TAF SITES AT ISSUANCE IN ADVANCE OF THIS WAVE. EXPECT RAIN TO INCREASE AT TAF SITES ONCE AGAIN IN NEXT HOUR. IFR CONDITIONS NOTED UPSTREAM OF KSBN AT KVPZ AND KRZL WITH HEAVIER PCPN. ONLY MVFR RESTRICTIONS NOTED SO FAR SOUTHWEST OF KFWA. TAFS HAVE FOLLOWED THIS REASONING FOR NOW. EXPECT PCPN TO TAPER OFF LATER THIS AFTERNOON/EARLY EVENING AS THIS WAVE PASSES. ONLY SCATTERED SHOWERS THEN EXPECTED OUTSIDE OF LAKE EFFECT AREA BUT ONE LAST WEAKER SHORT WAVE COULD SPARK ADDITIONAL DEVELOPMENT THIS EVENING. FLOW TURNS NORTHWEST TONIGHT WITH DELTA T VALUES IN MID TEENS WITH AMPLE SYNOPTIC MOISTURE SO EXPECT LAKE EFFECT RAIN SHOWERS TO DEVELOP. TRAJECTORIES FAVOR KSBN WITH ANY RESIDUAL SHOWERS IN LINE FOR KFWA. EXPECT MAINLY MVFR CIGS AT KFWA BUT A FEW STRAY SHOWERS ALSO POSSIBLE. LITTLE IMPROVEMENT AT END OF THIS PERIOD WITH CIGS. MORE SUBSTANTIAL IMPROVEMENT AND CLEARING WILL OCCUR LATE SAT AFTERNOON AND SAT EVENING. && .SHORT TERM... TODAY THROUGH SATURDAY NIGHT... A LARGE OCCLUDED UPPER LOW WILL DRIFT EAST OVER THE WESTERN GREAT LAKES REGION THIS PERIOD. ISENTROPIC LIFT COMBINED WITH RELATIVELY STEEP LAPSE RATES WILL FAVOR RAIN OR SHOWERS FOR AN EXTENDED PERIOD. HAVE DISCARDED THE LATEST NAM/MET AND GFS/MAV TEMPERATURE GUIDANCE WITH HIGHS AOB 53 TODAY. WITH RAIN...CLOUDS AND VERY CHILLY TEMPERATURES ALOFT...IT SHOULD BE HARD TO EKE OUT MORE THAT A COUPLE DEGREES OF A DIURNAL RISE. LAKE ENHANCED SHOWERS WERE ALREADY DEVELOPING AND MOVING NORTH WITH RELATIVELY WARM LAKE WATER TEMPS OF 55F TO 60F. AS THE LOW MOVES EAST...WINDS SHOULD BECOME NORTHWEST WITH LAKE ENHANCED SHOWERS MOVING INLAND ACROSS FAR SW LOWER MICHIGAN INTO NW INDIANA. THE COVERAGE OF SHOWERS SHOULD DECREASE AS THE LOW BEGINS TO DEPART FROM THE AREA AND AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST. && .LONG TERM... SIG HGT RISES TO COMMENCE THIS PD AS VIGOROUS SYS OVR THE GOA SPLITS ACRS THE NWPAC THIS WEEKEND W/BROAD TROUGHING DVLPG ALG THE WEST COAST. DOWNSTREAM THERMAL RIDGE DVLPMNT REMAINS IMPRESSIVE AND UNSEASONABLY WARM MON-THU. EWD EJECTION OF LEAD SPLITTING IMPULSE THROUGH SRN CANADA BTR RESOLVED THIS MORNING W/MINOR WAVE OFF BAHA COAST SHEARING NEWD INTO THE LWR OH VALLEY MON. PCPN DVLPMNT WITHIN CREST OF LL THERMAL RIDGE EARLY-MID PD STILL QUITE UNCERTAIN W/INCREASED SPREAD SEEN IN 00Z SOLUTIONS. BUT NOTABLE NWD CREEP AGAIN SEEN IN MOST 00Z MODEL GUIDANCE W/POSITIONING OF SFC FNTL ZONE. THUS SEE NO REASON TO BUDGE FM PRIOR POPS ESP IN LIGHT OF ALL-BLEND INDUCED UPWARD CREEP. BIT FASTER PROGRESSION IMPLIED IN 00Z MEAN WHICH FVRS LT MON NIGHT/EARLY TUE AM PD FOR HIGHEST POP MENTION BOUNDED BY LWR CHC MENTION MON/TUE NIGHT. REMAINDER OF PD KEPT DRY W/RAPIDLY INCREASING SOLUTION SPREAD INDICATED TWD FRI DY8 W/HANDLING OF DEEP WRN TROUGHING. HWVR PREFERENCE LIES W/ECMWF MAINTAINING A BROAD/FLAT RIDGE ACRS THE OH VALLEY AND BROAD TROUGHING CNTRD ALG THE WEST COAST VS GFS DEPICTED LOW PROB OVERLY AMPLIFIED BODILY EWD EJECTION OF WRN TROUGH. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...T AVIATION...LASHLEY
Hazardous weather outlook, Oct 19, 4:52 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT FRI OCT 19 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 452 AM EDT FRI OCT 19 2012 /352 AM CDT FRI OCT 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 452 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.